Alert archive / Arkansas / Flash Flood Warnings in 2000
Flash Flood Warning 17, NWS Little Rock, AR
NWS Little Rock, AR issued this flash flood warning at Jun 17, 2000, 10:09 AM CDT for Boone County, Marion County, Arkansas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 17, 2000, 10:09 AM CDT (15:09 UTC)
- Expired
- Jun 17, 2000, 1:00 PM CDT
- In force
- 3 hr
- Issued by
- NWS Little Rock, AR
- Area
- Whole counties
Counties Boone County, AR, Marion County, AR
The radar
The Springfield radar (KSGF), 115 km from the middle of the area, began a volume at 15:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 3.2 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 808 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 51 m²/s²
- 0-3 km storm-relative helicity
- 40 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KLZK 171507 FFWLZK ARC009-089-171800- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE LITTLE ROCK AR 1009 AM CDT SAT JUN 17 2000 THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A * FLASH FLOOD WARNING FOR... BOONE COUNTY IN NORTH CENTRAL ARKANSAS MARION COUNTY IN NORTH CENTRAL ARKANSAS * UNTIL 100 PM CDT * ONE TO TWO INCHES OF RAIN FELL OVERNIGHT IN BOONE COUNTY AND IN THE WESTERN PARTS OF MARION COUNTY. THE HARRISON AIRPORT REPORTED NEARLY 2 INCHES OF ADDITIONAL RAINFALL BETWEEN 7 AM AND 10 AM. DOPPLER RADAR INDICATED THAT ADDITIONAL HEAVY RAINFALL WILL CONTINUE OVER BOONE AND MARION COUNTIES OVER THE NEXT FEW HOURS. DON'T DRIVE INTO AREAS WHERE WATER COVERS THE ROAD! THE WATER DEPTH MAY BE TOO GREAT FOR SAFE PASSAGE. IT ONLY TAKES ABOUT TWO FEET OF MOVING WATER TO CARRY A CAR DOWNSTREAM. 22 N
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at Jun 17, 3:55 AM CDT, 6 hours 14 minutes earlier.
Area forecast discussion, Jun 17, 3:55 AM CDT, 6 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
355 AM CDT SAT JUN 17 2000
STATIONARY FRONT STALLED IN TERRAIN OF NORTHERN ARKANSAS...AND NOT
EXPECTED TO MOVE MUCH THROUGH TONIGHT. ALONG AND NORTH OF THE
FRONT...SHOWERS/THUNDERSHOWERS EXPECTED TO BECOME WIDESPREAD WITH
HEAVY RAIN POSSIBLE. FLASH FLOOD WATCH POSTED IN THE NORTHERN
COUNTIES AS A RESULT.
SHORTWAVE WILL MOVE OUT OF SOUTHERN PLAINS INTO LOWER MISSISSIPPI
VALLEY LATE TONIGHT AND SUNDAY...WITH MOISTURE AXIS SHUNTED SOUTH
AND EAST AHEAD OF SYSTEM. RAIN CHANCES WILL INCREASE IN
CENTRAL/SOUTHERN ARKANSAS...WITH SCATTERED TO NUMEROUS SHOWERS AND
THUNDERSHOWERS CONTINUING INTO SUNDAY MORNING.
BY SUNDAY AFTERNOON...NOT MUCH SUPPORT LEFT AND MOISTURE MORE
LIMITED. LOOKING FOR WIDELY SCATTERED TO SCATTERED THUNDER SUNDAY
NIGHT THROUGH TUESDAY.
YET ANOTHER FRONT WILL ARRIVE FROM NORTH BY WEDNESDAY...WITH A
BETTER CHANCE FOR PRECIPITATION.
TEMPERATURES A LITTLE TRICKY...ESPECIALLY WITH FRONT IN THE STATE
TODAY. RATHER COOL NORTH OF THE FRONT...WITH READINGS ONLY IN THE
70S. READINGS IN THE 80S TO NEAR 90 SOUTH OF THE FRONT. AFTER
SHORTWAVE PASSES SUNDAY AND MOISTURE DECREASES...TEMPERATURES A
LITTLE MORE UNIFORM AND GENERALLY AT OR ABOVE NORMAL. (46)
.LIT...FLASH FLOOD WATCH TODAY/TONIGHT IN NORTHERN ARKANSAS...
ARZONES 3>7-12>15-21The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 17, 8:47 AM CDT | Flash Flood Warning | LZK | Johnson, Newton | 3 hr |
| Jun 17, 11:59 AM CDT | Flash Flood Warning | LZK | Johnson, Newton | 3 hr |
| Jun 17, 4:30 PM CDT | Flash Flood Warning | LZK | Pike | 3 hr |
Nearby
Flash Flood Warnings in Arkansas, 2000Every flash flood warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.